be really pleased if anyone out there has been taking Mirtazapine,I've been on it for 5 months 30mgs at night,doc has told me to halve it for three weeks as she's going to try me on Venlafaxine instead.For the five nights I've halved the dose I've felt much more anxious and the constant nausea is terrible,even thought about ringing for an ambulance earlier today.shaking,crying and really don't know what to do.I'm a widow and live alone and am wondering if I need to go into emergency care.Please help if you can.Thank you.
Anyone had terrible nausea withdrawing fro... - Anxiety Support
I am no doctor but I really do want to help because I sense you are in a panic.I doubt very much if you are seriously ill.The other day I was convinced I was going to have a heart attack but instead of calling 999 because I often get the same symptoms I dialled 111 and had a phone assessment.I was asked some detailed questions and eventually assured that it was not a medical emergency.However 7 hours later a doctor did call did some tests and said he was sure it was a panic attack.Had you got chest pains I would have said call 999 immediately but if you just have nausea please call 111 and good luck.
Thanks for your quick response,that's really kind of you! Yes,I'm sure you're right, just panic taking over.Never realised anxiety could cause such terrible physical problems.thanks again.Take care,xx
Dear Emby.I think Bertty is right.
Chest pains irregular heart beats etc then yes call an ambulance straight away.What you describe sounds very much a result of reducing your tablets.To put your mind at rest yes call 111 or go to NHS Direct and do their on line assessment and that will advise you what to do.Please bear in mind this is only my personal opinion and do what you feel is right for yourself.
I suffer from insomnia and health anxiety ans know how easy it is to frighten yourself at night.
Being alone must be horrible and I feel for you.My wife is my rock
Wishing you a peaceful night
Thank you so much for your reply.Yes,Im sure your right probably just the withdrawal effects. You're so lucky to have such a supportive wife,thankfully you sound as though you already know that!This health anxiety is just about pushing me over the edge at the moment,can't concentrate on anything,reading watching tv,etc,are you the same? Look forward to hearing from you again,and thank you again for your kindness.x
Emby sadly yes I am exactly the same.
There are a lot of people here that suffer from health anxiety.I am afraid to sleep.because I have convinced myself that I will die and never wake up.My sleeping pattern is very strange.About 11.30pm an overwhelming tiredness comes over me.I try to fight it but just go into a very deep sleep.Without fail I awake between 1.30am and 2.00am.I awake with pains in my chest,nausia and a cold sweat.Then I just lay awake until about 6.30am.I cannot concentrate enough to read but sometimes when the panic has subsided I listen to the radio or come to this site and see if any one else is awake.
You have my admiration because you are trying to conquer this on your own.Without my wife of 47 years I would be a quivering wreck.
You are doing well and I pray you sleep well tonight
Hi Emby, after 20 years of experience on I feel all AD's available I agree you are havi g withdrawal symotoms but with Mirtazipine it will pass fairly quick.
I do however think you should do some research into Venlafaxine. Although it is a gokd med for depression & anxiety it also has horrendous side effects whilst taking them & the worst withdrawal effects should you ever succed in withdrawing.
You can see many people who suffer the same if you check out Venlafaxine o. Youtube ir internet. I am just asking you to check it out because if I had known then (5 years ago) what I know now I'd never had agreed to go on them. The worst 2 side effects I suffered from with Venlafaxine are Insomnia & excessive sweating. I hate tge med with a oassion & would urge you for your own sake to research this med before you start taking it because once yku start you will probably never get of it. Dont get me wrong it is gokd & hells you when you start but after a while the side effects kick in & if you miss taking your next dose even by an hour what your body feels will soon let you know you need to take it.
I wish I'd never ever have agreed to start on it.
Thank you so much for your reply,that's very interesting! Actually was thinking last night about telling the doc I don't want it,I'm sick of taking drugs,but now can't manage without them. Have you had Mirtazapine? What did you think to it?And did you suffer withdrawal symptoms? I gave in last night and took a whole tablet as after only 5 days of taking half my normal dose I felt so awful,mainly wanted to be sick all the time,but never was. Be interested to hear from you again Jackie if and when you get chance to reply,you seem to have a vast knowledge on ADs.thanks again for taking the time to reply.Take care.xx
Yes I have recently started back on Mirtazipine again as I do feel they are great for anxiety. The reason I usually end up co.ing of them is the weight gain but have thought its me who controls what I eat. Most meds will have withdrawal effects but the worst is Venlafaxine. Youtube it. I can relate to a lot of the stories told on there.
Thanks Jackie,good to hear from you again. Yes,I'm becoming more and more doubtful about the Venlafaxine ,done some research since your last message and as you say,a lot of people say the same as you.when you withdrew first time from mirtazapine did it make you feel sick? What dose are you on I'm on 30 mgs and doc told me to reduce to 15 , did that for 5 nights and felt dreadful ,so gave in last night and had 30mgs,I also take lorazepam 1 mg morning and night,I'm obviously addicted to that big time,as I've bee on it for 3 yrs. What a flipping mess,wish id been stronger and not had any meds.take care.xx
Hi Emby I am on 45mg & only problem I have it fighting with myself about what I eat. I've been on Mirtazipine twice before & believe the withdrawls on lasted a short period of time. Maybe you could ask your Dr for some anti sickness pills to get you over that phase. Believe me Venlafaxine is 1 million times harder to withdraw from. I found it very hard & again I was on highest doseage of 375mg which can only be prescribed by a Physciatrist. I sometimes feel a bit pee'd off about that stage of my life. I feel that the Physciatrists get your mind/mood/anxiety levelled out, sign you off & leave you at the hands of your GP with no follow ups on how the drug affects you further down the line.
Ah! Thank you for your message,that's really nice of you.Didn't realise there were so many people out there suffering from health anxiety. It's a horrible thing to live with isnt it?Do you take any meds for it or are you very brave and try to manage without? Starting to wish I'd never been down the route of medication as now I'm addicted and can't manage without.Doc is trying to cut me down on mirtazapine,so I can try something else,only cut down for 5 days and been like a quivering wreck,so gave in last night and took a whole tablet.Still awake just after 4 and wondering how to get through the day!!!!! I've had 3 major ops in the last 3 years the last one being a hip replacement 11 months ago which hasn't gone that well,still have quite a lot of pain, so now convinced something is horribly wrong and am going to have to have it re done!!! You must be a similar age to me Grog as I would have been married 49 years if my husband had lived.Thank goodness you've got your lovely wife to support you,at least that helps to get through the worst times.you must be exhausted by your awful sleep patterns,mine are pretty rubbish but do probably get about 4 or 5 hrs which is something.When I was young,busy,working and bringing up my children often tired out and trying to make ends meet, my Mum often used to say, " I know it's hard for you love,but remember this, "Health is Wealth " didn't really take that much notice at the time,as Apart from being tired out and struggling for money I was healthy,now I know exactly what she meant!!!! Look after yourself Grog,hope perhaps last night was a little better for you and tonight will be too! Be nice to hear from you again if you get chance to reply.Take care,xx
definately side effects,I came off tolvon after been on them 25 years,mirtzipine is a smiliar med,with the same side effects,I had nausea,vertigo,couldn't sleep,and panic attacks,also tinglng in my arms and feet.and I came off them very slowly,took me about 3 months to completely rid myself of the side effects,I feel better now being off them,but I havan't started anything else,why do you have to change your meds,if the mirtzipine is working for you I would stay on them,xx
Thanks so much for getting in touch,that's very kind of you.Haven't heard of tolvon,but you say it's very similar to Mirtazapine,the reason the doc wants me to change is because she doesn't think it's helping much with the anxiety even though it helps me to sleep.She wants to try me on Venlafaxine and told me to reduce from 30 mg to 15 of Mrtzpne for 3 weeks then go on to Venlafaxine only had 5 nights on half dose and have felt terribly sick and had horrible earache too,last night I gave in and took a whole tablet,do feel slightly better today but still feel really sick,to be honest don't know if I can cope if this is what withdrawal is like! And having read reports on the Venlafaxine I think it's not a good idea to take it. Wish I could cope with life without drugs as I also take Ativan 1mg morning and night,All in all I'm a bit of a mess!!thanks again for your message,hope to hear from you again soon.Take care.xx